5 doctors weighed in:

Dystonic reactions induced by haloperidol?

5 doctors weighed in
Dr. Pamela Pappas
Psychiatry
3 doctors agree

In brief: Dystonia

The person can have painful muscle spasms, twisting muscular postures, arching or extension of the back, eyes going back in the head, neck spasms, tongue rolling or spasming, jaw spasms, etc.
It isn't pleasant. Fortunately medicines such as benztropine and amantadine can help. The person may have to take these meds daily if the dystonia has become chronic.

In brief: Dystonia

The person can have painful muscle spasms, twisting muscular postures, arching or extension of the back, eyes going back in the head, neck spasms, tongue rolling or spasming, jaw spasms, etc.
It isn't pleasant. Fortunately medicines such as benztropine and amantadine can help. The person may have to take these meds daily if the dystonia has become chronic.
Dr. Pamela Pappas
Dr. Pamela Pappas
Thank
Dr. Alan Ali
Psychiatry
1 doctor agrees

In brief: Haldol (haloperidol)

Dystonic reactions are common with older antipsychotics such as Haldol & they occur at high doses & soon after starting the medication or increasing the dose.
Can be managed with medications such as Cogentin or benadryl (diphenhydramine).

In brief: Haldol (haloperidol)

Dystonic reactions are common with older antipsychotics such as Haldol & they occur at high doses & soon after starting the medication or increasing the dose.
Can be managed with medications such as Cogentin or benadryl (diphenhydramine).
Dr. Alan Ali
Dr. Alan Ali
Thank
Read more answers from doctors